Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 66, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at Jun 30, 2007, 9:46 AM CDT for Labette County, Neosho County, Kansas. It took effect at Jun 30, 2007, 9:52 AM CDT. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2007, 9:46 AM CDT (14:46 UTC)
- In effect from
- Jun 30, 2007, 9:52 AM CDT
- Expired
- Jun 30, 2007, 10:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 14:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:55 AM CDT | FLASH FLOOD | Parsons, KS | NUMEROUS SECTIONS OF HIGHWAY 400 ARE CLOSED DUE TO FLOOD WATERS. |
| Jun 30, 6:45 PM CDT | FLASH FLOOD | 1 E Chanute, KS | LAW ENFORCEMENT REPORTED HIGHWAY 39 ONE MILE EAST OF CHANUTE CLOSED DUE TO HIGH WATER. GRADY ROAD JUST EAST OF CHANUTE WAS COMPLETELY UNDER WATER AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 301452 FFWICT KSC099-133-010300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 946 AM CDT SAT JUN 30 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS EXTENDED THE * FLASH FLOOD WARNING FOR... LABETTE COUNTY IN SOUTHEAST KANSAS. NEOSHO COUNTY IN SOUTHEAST KANSAS. * UNTIL 1000 PM CDT SATURDAY. * AT 945 AM CDT...THERE HAVE BEEN NUMEROUS REPORTS OF FLOODING ACROSS BOTH LABETTE AND NEOSHO COUNTIES. * LOCATIONS WITHIN THE WARNING INCLUDE... ALTAMONT...ANGOLA...BARTLETT...CHANUTE...CHETOPA...DENNIS... EARLTON...EDNA...ERIE...GALESBURG...LABETTE...MOUND VALLEY... OSWEGO...PARSONS...ST. PAUL...STARK...THAYER...SOUTH MOUND... CHANUTE AIRPORT. THIS IS A LIFE THREATENING FLOODING SITUATION NEOSHO COUNTY HAS BEEN HARDEST HIT WHERE SOME VOLUNTARY EVACUATIONS ARE TAKING PLACE ALONG THE NEOSHO RIVER. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3699 9552 3699 9507 3773 9508 3773 9553 $$ LAWSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:15 AM CDT, 6 hours 31 minutes earlier.
Area forecast discussion, Jun 30, 3:15 AM CDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 315 AM CDT SAT JUN 30 2007 .DISCUSSION... THE MAIN QUESTION WITH THIS FORECAST PACKAGE IS WHEN THE RAIN WILL STOP. TODAY-SUNDAY: LATEST RADAR LOOP IS SHOWING MORE HEAVY SHOWERS DEVELOPING OVER NORTHWEST OKLAHOMA. THIS ACTIVITY HAS BEEN LIFTING OVER THE SAME AREAS ALL NIGHT LONG WHERE PLACES LIKE FREDONIA IS SHOWING RAINFALL AMOUNTS BETWEEN 6 AND 8 INCHES SINCE YESTERDAY MORNING. THIS IS IN ADDITION TO 4 TO 5 INCHES THAT OCCURRED THE DAY BEFORE. WE HAVE RECEIVED SEVERAL CALLS FROM THIS AREA...AND THEY ARE CONTINUING TO EVACUATE MOST OF THE TOWN. THE FALL RIVER AT FREDONIA IS ALSO OVER 20FT ABOVE FLOOD STAGE AND GOING WELL ABOVE THE RECORD STAGE. LATEST WATER VAPOR LOOP IS SHOWING THE MID LEVEL TROF/SHEAR AXIS CONTINUING TO SIT OVER SOUTH CENTRAL KANSAS. THE MODELS ARE CONTINUING TO SHOW THIS SHEAR AXIS SHIFTING SOUTH AS THE WEEKEND PROGRESSES. THE 00Z GFS SEEMS TO BE THE MORE PROGRESSIVE AT THIS TIME IN PUSHING THIS SHEAR AXIS INTO OKLAHOMA BY SUNDAY AFTERNOON. MEANWHILE...THE UKMET/ECMWF AND NAM-WRF SOLUTIONS ARE QUITE A BIT SLOWER AND HANGS ON TO THIS FEATURE THROUGH SUNDAY NIGHT. WE ARE LEANING TOWARDS TO SLOWER PROGRESSION AT THIS TIME...SINCE THE MODELS ARE HAVING A DIFFICULT TIME WITH THIS FEATURE. THIS SYSTEM ALSO APPEARS TO BE BEHAVING MORE LIKE THE REMNANTS OF TROPICAL SYSTEM...ESPECIALLY WITH SUCH HIGH PRECIPITATION EFFICIENCY AND BEING WARM CORE. AS A RESULT...WE FELT CONFIDENT ENOUGH TO KEEP THE FLASH FLOOD WATCH GOING THROUGH 7 PM SUNDAY. I WOULD NOT BE SURPRISED IF SOME FOLKS MAY SEE ANOTHER 3 TO 6 INCHES BEFORE IT ALL SAID AND DONE. WE DID TWEAK TEMPERATURES DOWN SEVERAL DEGREES ON SUNDAY ESPECIALLY WITH MORE RAINFALL AND CLOUDS ANTICIPATED. SUNDAY NIGHT-WEDNESDAY NIGHT: WE WENT AHEAD AND ADDED POPS ON MONDAY AND MONDAY FOR OUR SOUTHERN COUNTIES SINCE WE ARE FAVORING THE SLOWER MOVEMENT OF THIS SHEAR AXIS DO TO A LACK OF A KICKER UPSTREAM. WE ALSO TWEAKED TEMPERATURES DOWN A COUPLE MORE DEGREES DUE TO EFFECTS OF LATENT HEAT FROM THE WATER COVERED GROUNDS IN SOUTHEAST KANSAS. WE MAY SEE SOME SUNSHINE ON TUESDAY WHICH WILL HELP THINGS DRY OUT. HOWEVER...THE ECMWF/GFS ARE SHOWING THE UPPER LEVEL FLOW BECOMING NORTHWEST ON WEDNESDAY AND WEDNESDAY NIGHT. IN ADDITION...THE MODELS ARE SHOWING A FRONTAL BOUNDARY DEVELOPING OVER CENTRAL KANSAS. THIS BOUNDARY COULD END UP BEING A FOCUS FOR MORE THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 74 67 76 67 / 100 80 60 30 HUTCHINSON 75 66 76 67 / 80 60 50 20 NEWTON 74 66 76 67 / 100 80 60 30 ELDORADO 75 67 76 67 / 100 80 60 30 WINFIELD-KWLD 76 69 78 67 / 100 90 60 40 RUSSELL 77 65 79 65 / 30 20 10 10 GREAT BEND 75 65 78 66 / 40 20 20 10 SALINA 76 68 78 67 / 60 40 20 10 MCPHERSON 76 66 77 67 / 80 60 40 20 COFFEYVILLE 77 69 79 67 / 100 80 60 40 CHANUTE 76 68 78 67 / 100 80 60 40 IOLA 75 68 77 67 / 100 90 60 30 PARSONS-KPPF 77 69 79 67 / 100 80 60 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR KSZ051>053-067>072- 082-083-091>096-098>100. &&
Hazardous weather outlook, Jun 30, 5:30 AM CDT, 4 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 530 AM CDT SAT JUN 30 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-011200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 530 AM CDT SAT JUN 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HEAVY RAINFALL WILL PERSIST ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS TODAY AND TONIGHT. SEE THE LATEST FLASH FLOOD WATCH FOR FURTHER DETAILS. RIVER FLOODING WILL CONTINUE ALONG THE WALNUT...FALL...VERDIGRIS ...NEOSHO...CHIKASKIA...NINNESCAH...WHITEWATER AND ARKANSAS RIVERS. SEE THE LATEST FLOOD WARNINGS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MORE HEAVY RAINFALL IS ANTICIPATED FOR SOUTH CENTRAL AND SOUTHEAST KANSAS ON SUNDAY WHICH WILL RESULT IN MORE FLOODING. SEE THE LATEST FLASH FLOOD WATCH FOR THE LATEST INFORMATION. RIVER FLOODING WILL ALSO CONTINUE ALONG THE VERDIGRIS AND NEOSHO RIVERS ON SUNDAY AND MONDAY. SEE THE LATEST FLOOD WARNINGS FOR MORE INFORMATION. THE THREAT FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND MONDAY NIGHT ACROSS SOUTHERN KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE AND PRODUCE WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL AND HEAVY RAINFALL. A COLD FRONT WILL MOVE INTO CENTRAL AND SOUTHEAST KANSAS ON WEDNESDAY AND THURSDAY. SOME OF STORMS MAY BECOME STRONG WITH MORE HEAVY RAINFALL EXPECTED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT ANY FLOODING OR RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP COX
In the hours before
Local storm report, Jun 30, 9:18 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
918 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 AM FLASH FLOOD MOLINE 37.36N 96.30W
06/30/2007 ELK KS TRAINED SPOTTER
NORTH END OF TOWN PEOPLE HAVE LEFT THEIR HOMES
&&
RECLocal storm report, Jun 30, 9:21 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
921 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM HEAVY RAIN IOLA 37.93N 95.40W
06/30/2007 E4.10 INCH ALLEN KS TRAINED SPOTTER
4.1 INCHES OF RAINFALL REPORTED IN IOLA SINCE FRIDAY
EVENING.
&&
RBLLocal storm report, Jun 30, 9:22 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
922 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM FLASH FLOOD FREDONIA 37.53N 95.82W
06/30/2007 WILSON KS LAW ENFORCEMENT
RESCUES CONTINUED IN AROUND FREDONIA.
0120 AM FLASH FLOOD MOLINE 37.36N 96.30W
06/30/2007 ELK KS AMATEUR RADIO
HIGHWAY 160 REMAINS CLOSED AND BARRICADED.
0243 AM FLASH FLOOD COFFEYVILLE 37.04N 95.63W
06/30/2007 MONTGOMERY KS LAW ENFORCEMENT
SIGNIFICANT FLOODING OF COUNTY AND SECONDARY ROADS.
0243 AM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
06/30/2007 MONTGOMERY KS AMATEUR RADIO
SIGNIFICANT FLOODING OF COUNTY AND SECONDARY ROADS.
0550 AM FLASH FLOOD 5 W ALTAMONT 37.19N 95.39W
06/30/2007 LABETTE KS LAW ENFORCEMENT
HIGHWAY 101 BARRICADED IN SOUTHWEST LABETTE COUNTY.
0550 AM FLASH FLOOD 1 E PARSONS 37.34N 95.25W
06/30/2007 LABETTE KS AMATEUR RADIO
HIGHWAY 400 FLOODED FROM 1 TO 4 MILES EAST OF PARSONS. IN
ADDITION...NUMEROUS COUNTY ROADS FLOODED ACROSS THE
COUNTY.
0720 AM FLASH FLOOD INDEPENDENCE 37.23N 95.71W
06/30/2007 MONTGOMERY KS LAW ENFORCEMENT
THREE REPORTS OF HOMES FLOODED FROM INDEPENDENCE TO
SYCAMORE. NUMEROUS ROADS FLOODED COUNTYWIDE.
0735 AM FLASH FLOOD IOLA 37.93N 95.40W
06/30/2007 ALLEN KS LAW ENFORCEMENT
SOUTHWEST PART OF TOWN BEING EVACUATED DUE FLASH FLOODING
ALONG COON CREEK.
0745 AM FLASH FLOOD ERIE 37.57N 95.24W
06/30/2007 NEOSHO KS LAW ENFORCEMENT
MAJOR FLASH FLOODING IN PROGRESS IN AND AROUND ERIE.
MAJOR FLASH FLOODING ALSO OCCURRING ACROSS THE COUNTY.
0825 AM FLOOD 6 E AUGUSTA 37.69N 96.87W
06/30/2007 BUTLER KS LAW ENFORCEMENT
HAVERHILL ROAD BARRICADED 1 MILE SOUTH OF HIGHWAY 400.
&&
EPSLocal storm report, Jun 30, 9:26 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
926 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 AM FLASH FLOOD WINFIELD 37.27N 96.97W
06/30/2007 COWLEY KS LAW ENFORCEMENT
NUMEROUS COUNTY AND SECONDARY ROADS REMAIN FLOODED.
0850 AM FLASH FLOOD SEDAN 37.13N 96.18W
06/30/2007 CHAUTAUQUA KS LAW ENFORCEMENT
WIDESPREAD FLOODING AND FLASH FLOODING OCCURRING ACROSS
COUNTY.
&&
EPSLocal storm report, Jun 30, 9:36 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
936 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HEAVY RAIN 4 NW FREDONIA 37.57N 95.88W
06/30/2007 E6.00 INCH WILSON KS TRAINED SPOTTER
6 INCHES OF RAINFALL REPORTED SINCE FRIDAY EVENING. 21
INCHES OF RAIN HAS BEEN REPORTED THROUGH THIS ENTIRE
RAINFALL EVENT.
&&
RBLLocal storm report, Jun 30, 9:41 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
941 AM CDT SAT JUN 30 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD 2 N CHANUTE 37.70N 95.46W
06/30/2007 NEOSHO KS AMATEUR RADIO
LEAVIE BREAK NEAR ASH GROVE CEMENT PLANT NEAR HIGHWAY
169.
&&
LFWThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:39 PM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 29, 8:45 PM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 29, 8:58 PM CDT | Flash Flood Warning | ICT | Elk | 11 hr |
| Jun 29, 10:01 PM CDT | Flash Flood Warning | ICT | Labette, Neosho | 12 hr |
| Jun 29, 10:16 PM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 5:45 AM CDT | Flash Flood Warning | ICT | Greenwood | 9 hr |
| Jun 30, 7:05 AM CDT | Flash Flood Warning | ICT | Wilson | 14 hr |
| Jun 30, 7:07 AM CDT | Flash Flood Warning | ICT | Chase | 12 hr |
| Jun 30, 7:30 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 13 hr |
| Jun 30, 7:45 AM CDT | Flash Flood Warning | ICT | Allen | 12 hr |
| Jun 30, 8:15 AM CDT | Flash Flood Warning | ICT | Woodson | 12 hr |
| Jun 30, 8:54 AM CDT | Flash Flood Warning | ICT | Elk | 12 hr |
| Jun 30, 8:55 AM CDT | Flash Flood Warning | ICT | Chautauqua, Montgomery | 12 hr |
| Jun 30, 10:29 AM CDT | Flash Flood Warning | ICT | Butler, Cowley, Sumner | 12 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Woodson | 8 hr |
| Jun 30, 3:12 PM CDT | Flash Flood Warning | ICT | Allen, Greenwood, Woodson | 8 hr |
| Jun 30, 3:32 PM CDT | Flash Flood Warning | ICT | Butler, Cowley | 8 hr |
| Jun 30, 3:36 PM CDT | Flash Flood Warning | ICT | Elk, Neosho, Wilson | 8 hr |
| Jun 30, 3:49 PM CDT | Flash Flood Warning | ICT | Chautauqua, Labette, Montgomery | 8 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.